Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 129, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 18, 2025, 11:10 PM EDT for Gallia County, Lawrence County, Ohio; Mason County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 11:10 PM EDT (03:10 UTC)
- Expired
- Jul 19, 2025, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Lawrence County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
413
WGUS51 KRLX 190310
FFWRLX
OHC053-087-WVC053-190615-
/O.NEW.KRLX.FF.W.0129.250719T0310Z-250719T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1110 PM EDT Fri Jul 18 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southern Gallia County in southeastern Ohio...
North Central Lawrence County in southeastern Ohio...
West Central Mason County in western West Virginia...
* Until 215 AM EDT.
* At 1110 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.7 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waterloo and Gallopolis Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3880 8251 3878 8202 3866 8199 3869 8252
FLASH FLOOD...RADAR INDICATED
$$
SL1 follow-up statement
696 WGUS71 KRLX 190609 FFSRLX Flash Flood Statement National Weather Service Charleston WV 209 AM EDT Sat Jul 19 2025 OHC053-087-WVC053-190619- /O.EXP.KRLX.FF.W.0129.000000T0000Z-250719T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gallia OH-Lawrence OH-Mason WV- 209 AM EDT Sat Jul 19 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT EARLY THIS MORNING FOR SOUTHERN GALLIA, NORTH CENTRAL LAWRENCE AND WEST CENTRAL MASON COUNTIES... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3880 8251 3878 8202 3866 8199 3869 8252 $$ LTC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 18, 8:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
815 PM EDT Fri Jul 18 2025
.SYNOPSIS...
A tropical airmass remains over the region with several short
wave troughs passing through. Locally heavy showers and storms
over increasingly compromised soils may lead to flash flooding.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 815 PM Friday...
Showers and thunderstorms south of a front, which is now
slicing into northern portions of the forecast area, continue to
rumble across the middle Ohio Valley and mainly northern and
central WV. This activity should continue to gradually wane in
coverage and intensity tonight, although not necessarily
entirely.
We have had isolated instances of quick, flashy storms this
afternoon, and an excessively heavy downpour cannot be ruled out
even into the overnight, given the front in the area, and
tropical moisture in place.
As of 240 PM Friday...
The atmosphere is primed for convection this afternoon and
evening with an extremely moist airmass in place. In fact,
PWATs on the latest SPC MesoAnalysis page are around 2" along
the OH River with most of the region between 1.7" and 2.1".
As of this afternoon, surface heating/insolation has
effectively eroded most of the morning inhibition, allowing
scattered thunderstorms to develop just to the west of the CWA.
This area of convection will move into the region later this
afternoon and into the evening. This will increase the flash
flood threat where storms train over already saturated soils or
train for multiple hours in one location. Instantaneous rainfall
rates could easily exceed 5" inches per/hr with one hr totals
exceeding 1-2". Any locations that see more sustained training
or repeated storms could see localized bullseyes over the next
24hrs of 2-5". This could lead to localized considerable flash
flooding.
As for some of the stronger storms, localized damaging winds
will be possible from wet microbursts. Any wind threat should
wane into the overnight, but heavy rain will remain a threat.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 240 PM Friday...
The active and humid pattern continues Saturday. Another
mid-level disturbance will provide forcing within the same
tropical airmass. The thermodynamic profile will be similar to
Friday, with afternoon MLCAPE reaching 1000-2000 J/kg. A slight
increase in deep-layer shear is anticipated, with shear values
potentially reaching 20-30 knots. This may allow for better-
organized multicell clusters and transient short line segments,
increasing the potential for isolated damaging wind gusts,
warranting another Marginal Risk for severe thunderstorms. The
primary threat, however, remains flash flooding due to efficient
rainfall processes in the moisture-laden environment. It is
becoming increasingly likely the mid shift will need to issue
another Flash Flood Watch for Saturday.
By Sunday, a cold front will begin to push into the region from
the northwest. The front will serve as a focus for convective
initiation. Ahead of the front, strong heating/insolation will
again generate modest instability, with MLCAPE values
between 1000-2000 J/kg. While deep-layer shear will remain
modest, sufficient instability and lift along the boundary
support a Marginal Risk for severe thunderstorms, with damaging
winds being the main concern. The front will clear the area from
northwest to south Sunday night, bringing an end to the
widespread precipitation threat.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 240 PM Friday...
A notable pattern shift occurs early next week as the frontal
boundary pushes south of the area and high pressure builds in
from the north. This will introduce a drier and more stable
airmass on Monday, resulting in a marked decrease in
precipitation chances.
The dominant weather story for the remainder of the long term
will be building heat. A subtropical ridge is forecast to
strengthen and expand northward, promoting subsidence and a
steady warming trend. High temperatures, starting in the mid
80s on Monday, are forecast to climb into the low 90s by
Wednesday and Thursday. With dew points remaining sticky in the
upper 60s to low/mid 70s, afternoon heat indices will approach
the mid/upper 90s, with some locations possibly reaching 100
degrees.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 815 PM Friday...
Scattered showers and thunderstorms should largely diminish
after sunset, although one or the other cannot be entirely ruled
out overnight.
Areas of stratus and fog are likely to form overnight at least
at locations that have had rain earlier, which were HTS, PKB,
CKB and BKW, although EKN has the best chance for receiving
rain this evening. The fog will lift just after daybreak, and
the stratus will gradually lift into MVFR stratocumulus through
the morning hours, before ceilings climb above 3 kft early
Saturday afternoon.
Showers and thunderstorms may fire up at least across southern
WV and northeast Kentucky Saturday afternoon, but will become
more likely throughout the area late in the day or even in the
evening, when a short wave trough approaches from the west.
Light and variable to calm surface flow tonight will become
light west to southwest on Saturday. Light southwest flow aloft
tonight will become light west overnight and continue light
west through Saturday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS
ALTERNATE SCENARIOS: The forecast of stratus and especially fog
overnight into early Saturday morning is highly uncertain. A
shower or thunderstorm could roam about the area overnight.
Timing, locations and intensity of showers and thunderstorms
Saturday afternoon could vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
CRW CONSISTENCY H H H H H H H H L L L M
HTS CONSISTENCY H H H H H H H H H H M H
BKW CONSISTENCY H H H H H H H H M M M H
EKN CONSISTENCY H H M H H H H H H L M L
PKB CONSISTENCY M M M H H H H M M M M M
CKB CONSISTENCY H H H H H H M M L L M M
&&
AFTER 00Z SUNDAY...
Brief periods of IFR conditions possible under showers and
thunderstorms, mainly during the afternoon and evening hours,
Saturday night through Sunday. IFR or worse fog is also
possible during the overnights Saturday and Sunday nights,
especially where any heavy rain falls the previous day or
evening.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 AM EDT Saturday for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch until 2 AM EDT Saturday for OHZ066-067-075-076-
083>087.
KY...Flood Watch until 2 AM EDT Saturday for KYZ101>103-105.
VA...Flood Watch until 2 AM EDT Saturday for VAZ003-004.
&&
SYNOPSIS...JRM/TRM
NEAR TERM...JRM/TRM
SHORT TERM...JRM
LONG TERM...JRM
AVIATION...TRMIn the hours before
Special weather statement, Jul 18, 5:56 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
556 PM EDT Fri Jul 18 2025
WVZ523-524-182300-
Southeast Pocahontas WV-Northwest Pocahontas WV-
556 PM EDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL POCAHONTAS COUNTY
THROUGH 700 PM EDT...
At 554 PM EDT, Doppler radar was tracking a thunderstorm with heavy
rainfall 7 miles south of Greenbank, moving east at 10 mph.
HAZARD...Heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Area creeks and streams will run high and swift. Minor
flooding possible in low lying spots.
Locations impacted include...
Dunmore and Frost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 7973 3836 7973 3835 7974 3836 7976
3834 7977 3831 7981 3827 7979 3826 7981
3825 7982 3825 7983 3822 7987 3824 7994
3842 7988 3841 7971
TIME...MOT...LOC 2154Z 284DEG 10KT 3832 7982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Local storm report, Jul 18, 6:55 PM EDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
655 PM EDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Debris Flow 11 SW Davenport 37.00N 82.29W
07/18/2025 Dickenson VA 911 Call Center
Mud slide on Phillips Hollow.
&&Local storm report, Jul 18, 6:58 PM EDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
658 PM EDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flood 9 SW Davenport 37.01N 82.25W
07/18/2025 Dickenson VA 911 Call Center
Water and debris reported on roadway.
&&Local storm report, Jul 18, 6:59 PM EDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
659 PM EDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM Flash Flood Anmoore 39.26N 80.28W
07/18/2025 Harrison WV Trained Spotter
Flooding along route 58 in Anmoore.
&&Local storm report, Jul 18, 10:16 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1016 PM EDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Flash Flood 13 SW Davenport 36.98N 82.32W
07/18/2025 Dickenson VA Broadcast Media
Water in multiple houses according to local
media social media post.
&&Special weather statement, Jul 18, 10:52 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
1052 PM EDT Fri Jul 18 2025
OHZ086-087-WVZ007-008-014-016-190315-
Gallia OH-Lawrence OH-Jackson WV-Roane WV-Mason WV-Putnam WV-
1052 PM EDT Fri Jul 18 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN GALLIA...NORTHERN
LAWRENCE...CENTRAL MASON...NORTHERN PUTNAM...WESTERN ROANE AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 1115 PM EDT...
At 1051 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Buffalo to 9 miles southwest
of Gallipolis to near Sciotodale. Movement was east at 15 mph.
HAZARD...Torrential rainfall
SOURCE...Radar indicated.
IMPACT...Heavy rain in a short period of time could cause flooding
in low lying spots and in urban areas. Use caution if
driving.
Locations impacted include...
Gallipolis, Buffalo, Kenna, Vernon, Waterloo, Leon, Harmony, Given,
Southside, Kentuck, Liberty, Ashton, Grimms Landing, Gallopolis
Ferry, and Gage.
This includes Interstate 77 in West Virginia between mile markers 121
and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3868 8270 3875 8270 3875 8266 3883 8265
3878 8195 3870 8144 3859 8166 3863 8170
3858 8175 3867 8276
TIME...MOT...LOC 0251Z 270DEG 15KT 3871 8196 3872 8231 3878 8282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:52 PM EDT | Special Weather Statement | RLX | Mason | 23 min |
| Jul 18, 11:38 PM EDT | Special Weather Statement | RLX | Putnam | 22 min |
| Jul 19, 12:53 AM EDT | Flash Flood Warning | RLX | Jackson, Mason, Putnam, Roane | 3 hr |
| Jul 19, 5:55 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
| Jul 19, 6:47 PM EDT | Special Weather Statement | RLX | Lincoln | 28 min |
| Jul 19, 7:13 PM EDT | Special Weather Statement | RLX | Lincoln | 32 min |
| Jul 19, 7:30 PM EDT | Special Weather Statement | RLX | Mason | 30 min |
Nearby
Flash Flood Warnings in Ohio, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.